MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012454-15
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery (rca) with heavy calcification and mild tortuosity.The 4.5x15mm nc trek rx balloon dilatation catheter (bdc) had no resistance during advancement.There was resistance during withdrawal due to the anatomy and force was applied but not excessively; however, the shaft separated approximately 15 cm from the tip inside the guiding catheter.The separated part was caught inside the guiding catheter and simply withdrawn.There was no reported adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
H6 medical device problem code 2017 clarifier: excessive force.Visual inspection was performed on the returned device.The reported separation was confirmed.The reported difficulty removing the device from the anatomy could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported by the account that the balloon interacted with the heavily calcified anatomy during retraction, resulting in the reported difficulty removing the device.Additional force was applied, and the shaft ultimately separated.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.In this case, it is likely that the violation of the ifu contributed to the reported separation as the device separated after force was applied.The investigation determined the reported difficulty removing the device from the anatomy appears to be related to circumstances of the procedure and the reported separation appears to be related to user error/operational context.As reported, the balloon likely interacted with the heavily calcified anatomy during retraction, resulting in the reported difficulty removing the device.Additional force was applied, as resistance was encountered, and the shaft ultimately separated.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery (rca) with heavy calcification and mild tortuosity.The 4.5x15mm nc trek rx balloon dilatation catheter (bdc) shaft separated approximately 15 cm from the tip inside the guiding catheter during removal.The distal part was trapped inside the guiding catheter and was withdrawn.There was no reported adverse patient effect and there was no clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was received: there was resistance during withdrawal of the bdc due to the anatomy and force was applied but not excessively; however, the shaft separated approximately 15 cm from the tip inside the guiding catheter.The separated part was caught inside the guiding catheter and simply withdrawn.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15107709
Report Number2024168-2022-08185
Device Sequence Number19980476
Product Code LOX
UDI-Device Identifier08717648152115
UDI-Public08717648152115
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number1012454-15
Device Catalogue Number1012454-15
Device Lot Number20131G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date09/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDING CATHETER
Patient SexUnknown